MAUDE Adverse Event Report: K2M, INC. NON-TAPERED DRIVER, (SHORT); SIZE 20; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

K2M, INC. NON-TAPERED DRIVER, (SHORT); SIZE 20; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 2112-90020
Medical Device Problem Codes Fracture (1260); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/26/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a cage was unable to be released from a capri large expandable inserter intra-operatively.There were no adverse consequences to the patient.The procedure was completed successfully with a 20 minute surgical delay by using an alternative cage and inserter.This record captures the inserter.
 
Additional Manufacturer Narrative
The tip of the driver was found to be fractured off.The fracture surface is consistent with torsional overload.Complaint history records were reviewed for this lot, no similar complaints were identified.The special inserter has a size 20 hexalobe on the knob to help tighten and loosen the inner shaft.This driver was likely used in an attempt to unjam the inserter and fractured due to excessive torsional force applied.
 
Event or Problem Description

Brand Name
NON-TAPERED DRIVER, (SHORT); SIZE 20
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key13048128
Report Number3004774118-2021-00411
Device Sequence Number11159219
Product Code LXH
UDI-Device Identifier10888857033702
UDI-Public10888857033702
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number2112-90020
Device Lot NumberMYYF
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/16/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/29/2021
Supplement Date Received by Manufacturer03/09/2022
Initial Report FDA Received Date12/20/2021
Supplement Report FDA Received Date04/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown